I saw this on PEX and thought it would be a good thing to post it here.
SLIMMING PILLS ~ WARNING
I wanted to warn everyone about purchasing slimming pills. STOP. You can continue reading about my ordeal or you can stop here and google the word “SIBUTRAMINE“.
I’ve always been slim – 90 to 95lbs at 5’1″. I could eat whatever I want and maintained a waistline of 24″ or 25″ even after giving birth to my 2 kids. I was never a sickly person. Never been confined for any ailment at the hospital. In 2003, when I hit age 30, my metabolism slowed down and I noticed that my weight fluctuated from 100 to 110lbs. I couldn’t fit in my jeans anymore. Even though I religiously worked out at the gym 5x a week – I couldn’t seem to go back to my old size.
I started buying Bangkok Pills. I took it for a month then stopped when I hit my target weight of 95lbs. Every time my weight went up, I would take it again. This went on for a while, and I think I used up 2 & 1/2 packs. Until I started hearing news about people dying of heart failure from taking it – then I finally quit BP. I switched to Xenadrine then to Hydroxycut then Xantrex. Each one always had a side effect. I was so obsessed and wanted to find the ultimate diet pill that allowed me to eat, sleep and get through the day with just the minimum side effects.
In early 2006 I discovered Maggie slimming pills in Glorietta. It did a good job suppressing my appetite. I was still able to eat enough to sustain energy. I was able to sleep fine. No heart palpitations. No dry mouth. I maintained my target weight and size. In all, I thought I found what I was looking for.
Sometime in September of 2006 – I woke up with big black and blue bruises all over my left leg. I couldn’t walk. My skin was too warm to the touch. My calf muscle was stiff as a rock and I was swollen behind my knees. As I ran my hand from my inner thigh down my leg, I could feel a network of veins were swelling. I was in extreme pain. I thought I just sprained my leg muscles at the gym so I stopped going for a week. When I was able to walk again I went back to the gym. The bruises faded after awhile but the pain never really left. My muscles and joints were aching most of the time that I just kinda got used to it. There are times when I would literally stop walking and just grab on to something or someone to keep from falling. The pain was excruciating.
I went to see a Hematologist at the Makati Med wondering if I had a blood problem. She did all the tests but everything came out ok. She was however confused by the unusual warmth on my left leg and the swollen veins. She sent me to a Rheumatologist. The Rheumatologist gave me a physical and I was fine. He sent me to do more blood tests. Every kind of blood tests (too long to list). These came out negative. They did a Doppler Ultrasound to see if I might be suffering from Deep Vein Thrombosis. This came out negative. I saw a Neurologist and he did physicals and it was negative. My condition deteriorated.
I migrated to the US in February 2007. By this time I couldn’t stand or walk without screaming in pain. I couldn’t climb down stairs. I couldn’t do all the things I used to do for my family. Things like cooking breakfast for my kids before school, couldn’t walk the dog, couldn’t drive, couldn’t go to work. I put away all my heeled shoes — couldn’t use those anymore. I went to see more doctors here, half a dozen more who ordered all kinds of tests. I had an Electromyogram (EMG) and Nerve Conduction test – negative. I had an MRI — negative. What’s even more confusing was that the pain now spread throughout my body. It seemed as though all my muscles and joints were in pain.
Here’s something funny. All throughout my ordeal I kept taking my slimming pills because I worried about my weight. I was unable to work out at the gym so I was diligently taking my pills. I never told any of my doctors that I was taking slimming pills – I didn’t think it was related. I thought the whole leg thing was a gym injury of some sort to the nerves and tissues in my leg.
I ran out of my slimming pills supply in June 2007, exactly the time my Orthopedic doctor ordered Physical Therapy for me. I was getting Electromagnetic Impulse Treatments on my leg. I thought that this was curing me of my ailment because I started walking again. I was able to return to the gym. I gradually started mountain hiking once or 2x a month. I was pain free for a half year. But had developed unhealthy eating habits during the time I was sedentary due to my leg pain.
At 115lbs I was desperate to go back to 95lbs. I discovered someone on eBay who sold Zhen Den Shou. She was importing it from the Philippines. So I started buying this in January 2008. And so the vicious cycle began again. I would lose weight, stop the pills, gain weight, get back on the pills. My leg began hurting and once again had difficulty walking. I never once connected it to the pills. Until one day, when I read this article about Zhen Den Shou & Sibutramine: (click here)
I went to Wikipedia to read more about Sibutramine and there it was on the section SIDE EFFECTS. Joint and muscle pain. It also mentions that while Sibutramine is used for treatment of obesity, it also has a weird side effect: paradoxically increases appetite. What a joke, right? I did more reading all over the net and it really opened up my eyes. I will spare you the details on what this drug has done to me internally but I will leave the relevant & significant research upto you. Basically, Sibutramine can be found in most of the diet pills sold on the market today.
I am 35 years old. I have started doing 1hour walks in the morning. I go to the gym 3-4x a week. I drink fruitshakes everyday, get enough protein and sleep on time. I am slimming down gradually and safely. I’m pain free, and I can walk fine I don’t take slimming pills anymore. This is not a happy ending, ok? All those toxins I put in my body may have long term effects. They might manifest 5 years or 10 years from now in another form of illness. In all probability, I may have already damaged my system and I deeply regret that. I just thank God that I found out now about how ignorant and reckless I have been. I want to live a long and healthy life with my husband and watch our children grow.
Folks, whether its Zhen Den Shou, Maggie Slimming Pills, Lida DaiDaihua, or whatever pills you are taking or intending to take – follow my advice and RESEARCH the ingredients and side effects carefully. When you do a Google, make sure to put the name of the “Product + Sibutramine” in your search to see if there are any articles related to it. You’ll be surprised. Don’t believe all the “flowery words” to make you buy the product. Don’t take the pills just because thousands of testimonials say it works. YES, you can lose weight but at a PRICE – one you could live to regret later on. As for others who say, “kaya ko to, minor side effect lang yang uhaw and insomnia”… don’t say I didn’t warn you. Stop before it’s too late.
lllrocker.chicklll at gmail com.